Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Sustiva, Combivir and Kaletra and side effects ?
Dec 19, 2001

My doctor has proposed to possible treatments. Trizivir and Sustiva or Combivir and kaletra. What are the side effects associated with these drugs ? My viral load is greater than 75000 and CD4 is 105. I have never been treated and I have never had symtoms of HIV. So I am concerned about starting therapy and feeling bad from the drugs when I have been feeling good and asymtomatic. What are your thoughts ?

Response from Dr. Henry

Treatment is a very good idea and those choices are good ones. A high percentage of patients starting either a Sustiva or Kaletra based regimen tolerated the drugs well over the frst year (maybe 10% can't tolerate them). For the Sustiva, central nervous side effects are the major concern (dreams, sleep abnormalities,etc.). For Kaletra, GI and lipid side effects are the most commonn problems. Many of the side effects are worse for the firstr several-4 weeks and then they diminish. If you have a sensitive stomach or have many risk factors for coronary artery disease, then Sustiva might be a good choice. If you already have sleeping/dreaming problems or active psychiatric problems then Kaletra might be more attractive. The simplest regimen is to go with the Sustiva option. Good luck! KH



Previous
Sleeplessness
Next
Severe Acne

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement